University of Surrey

Test tubes in the lab Research in the ATI Dance Research

A non-local evolution equation model of cell-cell adhesion in higher dimensional space

Dyson, J, Gourley, SA and Webb, GF (2013) A non-local evolution equation model of cell-cell adhesion in higher dimensional space Journal of Biological Dynamics, 7 (SUPPL.). pp. 68-87.

Full text not available from this repository.

Abstract

A model for cell-cell adhesion, based on an equation originally proposed by Armstrong et al. [A continuum approach to modelling cell-cell adhesion, J. Theor. Biol. 243 (2006), pp. 98-113], is considered. The model consists of a nonlinear partial differential equation for the cell density in an N-dimensional infinite domain. It has a non-local flux term which models the component of cell motion attributable to cells having formed bonds with other nearby cells. Using the theory of fractional powers of analytic semigroup generators and working in spaces with bounded uniformly continuous derivatives, the local existence of classical solutions is proved. Positivity and boundedness of solutions is then established, leading to global existence of solutions. Finally, the asymptotic behaviour of solutions about the spatially uniform state is considered. The model is illustrated by simulations that can be applied to in vitro wound closure experiments. © 2013 The Author(s). Published by Taylor & Francis.

Item Type: Article
Authors :
NameEmailORCID
Dyson, JUNSPECIFIEDUNSPECIFIED
Gourley, SAs.gourley@surrey.ac.ukUNSPECIFIED
Webb, GFUNSPECIFIEDUNSPECIFIED
Date : 1 October 2013
Identification Number : https://doi.org/10.1080/17513758.2012.755572
Depositing User : Symplectic Elements
Date Deposited : 17 May 2017 13:07
Last Modified : 17 May 2017 15:09
URI: http://epubs.surrey.ac.uk/id/eprint/838040

Actions (login required)

View Item View Item

Downloads

Downloads per month over past year


Information about this web site

© The University of Surrey, Guildford, Surrey, GU2 7XH, United Kingdom.
+44 (0)1483 300800